Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 52, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 19, 1998, 5:58 PM CST for Maries County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 1998, 5:58 PM CST (23:58 UTC)
- Expired
- Mar 20, 1998, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Maries County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 192358 FFWSGF MOC009-015-029-043-059-065-067-077-085-091-097-105-109-119-125- 131-141-145-149-153-161-167-169-203-209-213-215-225-229-200600- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 558 PM CST THU MAR 19 1998 * FLOOD WARNING FOR BARRY COUNTY - SOUTHWESTERN MISSOURI BENTON COUNTY - CENTRAL MISSOURI CAMDEN COUNTY - CENTRAL MISSOURI CHRISTIAN COUNTY - SOUTHWESTERN MISSOURI DALLAS COUNTY - SOUTHWESTERN MISSOURI DENT COUNTY - SOUTH CENTRAL MISSOURI DOUGLAS COUNTY - SOUTHWESTERN MISSOURI GREENE COUNTY - SOUTHWESTERN MISSOURI HICKORY COUNTY - CENTRAL MISSOURI HOWELL COUNTY - SOUTH CENTRAL MISSOURI JASPER COUNTY - SOUTHWESTERN MISSOURI LACLEDE COUNTY - SOUTHWESTERN MISSOURI LAWRENCE COUNTY - SOUTHWESTERN MISSOURI MARIES COUNTY - CENTRAL MISSOURI MCDONALD COUNTY - SOUTHWESTERN MISSOURI MILLER COUNTY - CENTRAL MISSOURI MORGAN COUNTY - CENTRAL MISSOURI NEWTON COUNTY - SOUTHWESTERN MISSOURI OREGON COUNTY - SOUTH CENTRAL MISSOURI OZARK COUNTY - SOUTHWESTERN MISSOURI PHELPS COUNTY - EAST CENTRAL MISSOURI POLK COUNTY - SOUTHWESTERN MISSOURI PULASKI COUNTY - CENTRAL MISSOURI SHANNON COUNTY - SOUTH CENTRAL MISSOURI STONE COUNTY - SOUTHWESTERN MISSOURI TANEY COUNTY - SOUTHWESTERN MISSOURI TEXAS COUNTY - SOUTH CENTRAL MISSOURI WEBSTER COUNTY - SOUTHWESTERN MISSOURI WRIGHT COUNTY - SOUTHWESTERN MISSOURI * UNTIL 1200 AM CST * SOME AREAS OR STREAMS AFFECTED LOW WATER CROSSINGS IN THE WARNED COUNTIES LOW LYING FLOOD PRONE AREAS WILL ALSO BE AFFECTED. * CAUSE AND EFFECT RAINFALL OF ONE TO TWO INCHES HAS OCCURRED ACROSS MOST OF SOUTHWEST AND CENTRAL MISSOURI TODAY. FLOODING OF LOW WATER CROSSINGS WILL CONTINUE AS RUNOFF IS INCOMPLETE. * FORECAST CONDITIONS LIGHT TO MODERATE RAIN WILL GRADUALLY CHANGE TO SNOW FROM WEST TO EAST THIS EVENING. IN THE MEANTIME...THE ADDITIONAL RAIN WILL AGGRAVATE THE FLOODING PROBLEMS. LOW WATER CROSSINGS WILL BE THE MAIN AREAS AFFECTED BY FLOODING TONIGHT. IF DRIVING TONIGHT...BE CAREFUL AS IT IS DIFFICULT TO RECOGNIZE FLOODING AT NIGHT. THIS EXTENDS THE FLOOD WARNINGS FOR SOUTHWEST AND PORTIONS OF CENTRAL MISSOURI. SUTTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 5:33 PM CST, 25 minutes earlier.
Area forecast discussion, Mar 19, 5:33 PM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 533 PM CST THU MAR 19 1998 TYPICAL EARLY SPRING STORM IN THE OZARKS: SYNOPTIC SCALE HEAVY RAINFALL EVENT IN EASTERN SECTIONS WITH SNOW IN THE WEST. AFTER CONFERRING WITH WSFO STL AND RECEIVING REPORTS OF MODERATE TO HEAVY SNOW IN THE COLUMBUS AND PITTSBURG KANSAS AREAS...ISSUED A SNOW ADVISORY FOR ONE TO THREE INCHES NORTH AND WEST OF JOPLIN. MAY HAVE TO ADD COUNTIES TO THE ADVISORY AREA LATER THIS EVENING. HEAVY RAINFALL CONTINUED NORTH OF SPRINGFIELD. WILL HAVE TO REISSUE THE FLOOD WARNINGS ALONG AND EAST OF THE QUEEN CITY THE REST OF THIS EVENING SINCE FLOODING IS STILL BEING REPORTED. SUTTON
In the hours before
Special weather statement, Mar 19, 1:00 PM CST, 4 hours 58 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST THU MAR 19 1998 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...LOCALIZED FLOODING THIS AFTERNOON AND THIS EVENING... ...RAIN CHANGING TO SNOW ACROSS NORTHWESTERN COUNTIES THIS EVENING...WITH SOME ACCUMULATION... AT 1245 PM...SURFACE LOW PRESSURE WAS LOCATED BETWEEN HARRISON AND FORT SMITH ARKANSAS. THIS WAS PUMPING LARGE QUANTITIES OF MOISTURE AND PROVIDING EXTENSIVE VERTICAL LIFT. THIS WILL RESULT IN COPIOUS RAINFALL ON TOP OF A NEARLY SATURATED GROUND. A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHWESTERN AND SOUTH CENTRAL MISSOURI AS WELL AS SOUTHEAST KANSAS FOR THE REST OF THIS AFTERNOON. LOCALLY HEAVY RAINFALL MAY CAUSE ADDITIONAL FLOODING ACROSS THE REGION...ESPECIALLY ON LOW WATER BRIDGE CROSSINGS. THERE MAY BE AN ISOLATED THUNDERSTORM OR TWO...HOWEVER BETTER DYNAMICS FOR THUNDERSTORMS ARE WELL SOUTH AND EAST OF THE AREA. COLD CANADIAN AIR IS IN PLACE ACROSS THE NORTHERN PLAINS. AS THE SURFACE LOW MOVES EAST...THE RAIN WILL GRADUALLY SWITCH TO SNOW. WITH THE GROUND WET...AND THE LOW MOVING QUICKLY TO THE EAST...A MAJOR ACCUMULATION OF SNOW IS NOT EXPECTED. THE BEST CHANCE FOR ACCUMULATING SNOW WILL BE NORTH AND WEST OF A TUSCUMBIA TO STOCKTON TO PITTSBURG KS LINE. ONE TO THREE INCHES OF SNOW ARE POSSIBLE IN THIS AREA OVERNIGHT. SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY MID-DAY. GORDON
Special weather statement, Mar 19, 4:22 PM CST, 1 hour 36 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 422 PM CST THU MAR 19 1998 ...FLOOD WATCH IN EFFECT TONIGHT FOR PORTIONS OF CENTRAL MISSOURI... ...FLOOD WATCH IN EFFECT TONIGHT AND FRIDAY MORNING FOR SOUTH CENTRAL MISSOURI... THE NATIONAL WEATHER SERVICE HAS EXTENDED THE FLOOD WATCH TONIGHT FOR THE FOLLOWING COUNTIES IN CENTRAL MISSOURI: CAMDEN MARIES MILLER MORGAN INCLUDING THE CITIES OF CAMDENTON...VIENNA...VICHY AND TUSCUMBIA THE NATIONAL WEATHER SERVICE HAS EXTENDED THE FLOOD WATCH TONIGHT AND FRIDAY MORNING FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL MISSOURI: DENT DOUGLAS HOWELL LACLEDE OREGON OZARK PHELPS PULASKI SHANNON TEXAS WRIGHT INCLUDING THE CITIES OF SALEM...AVA...WEST PLAINS...LEBANON...ALTON... GAINESVILLE...ROLLA...WAYNESVILLE...EMINENCE...HOUSTON AND HARTVILLE. THE STORM SYSTEM OVER ARKANSAS THAT HAS PRODUCED WIDESPREAD MODERATE TO HEAVY RAIN ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS EARLIER TODAY WILL CONTINUE TO PRODUCE RAIN TONIGHT THROUGH EARLY FRIDAY MORNING. SINCE THE GROUND IS NEARLY SATURATED...ANY ADDITIONAL RAIN WILL CAUSE FLOODING TO DEVELOP RAPIDLY. LOW WATER CROSSINGS AND OTHER LOW LYING AREAS WILL HAVE THE GREATEST THREAT OF FLOODING. THE FLOOD WATCH THAT WAS IN EFFECT FOR THE REMAINDER OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS HAD BEEN ALLOWED TO EXPIRE. AREAS ALONG AND WEST OF A WARSAW TO BUFFALO AND BRANSON LINE ARE NO LONGER UNDER A FLOOD WATCH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:32 AM CST | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Mar 19, 8:32 AM CST | Flash Flood Warning | SGF | Barry, Lawrence, Stone | 6 hr |
| Mar 19, 8:56 AM CST | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Mar 19, 10:26 AM CST | Flash Flood Warning | SGF | Douglas, Texas, Wright | 4 hr |
| Mar 19, 10:26 AM CST | Flash Flood Warning | SGF | Laclede, Pulaski | 4 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Dallas | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Polk | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Newton | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Webster | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Taney | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | McDonald | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Jasper | 3 hr |
| Mar 19, 1:20 PM CST | Flash Flood Warning | SGF | Maries, Miller | 5 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Laclede, Pulaski, Texas, Wright | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Barry, McDonald, Newton | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Christian, Greene, Jasper, Lawrence, Stone | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Dallas, Webster | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Ozark, Taney | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Polk | 4 hr |
| Mar 19, 3:08 PM CST | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Mar 19, 3:08 PM CST | Flash Flood Warning | SGF | Dent, Phelps | 6 hr |
| Mar 19, 3:25 PM CST | Flash Flood Warning | SGF | Benton, Camden, Hickory | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 2 more | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Ozark, Taney | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Dent, Phelps, Shannon, Texas | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Barry, Christian, Lawrence, Stone | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Greene, Webster, Wright | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Polk | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Oregon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.